Jump to content




Photo
- - - - -

does risperdal change your metabolism?


  • Please log in to reply
7 replies to this topic

#1 domovoi

domovoi

    quelling thrills with vodka and pills

  • Member
  • Pip
  • 381 posts

Posted 10 April 2011 - 03:44 PM

i know that zyprexa and seroquel change your metabolism. i'm not sure how, but i think they mess with what the body consumes from the food you eat and in what order. i'm really bad at all this metabolism stuff. my question is, does risperdal do the same? because i definitely have the munchies on it, and i've gained something like 15 pounds and diet and exercise seem to be pretty inadequate in terms of helping to get rid of the extra pounds. how effective are exercise and diet change in fighting weight gain from risperdal? because i know they are not that effective with zyprexa or seroquel.

am i getting any of this right?

bipolar I, GAD
aripiprazole 15, escitalopram 20, quetiapine XR 300, modafinil 200, maintenance ECT.

'I burn, I shiver,' said Jinny, 'out of this sun, into this shadow.' - Woolf, The Waves

 
 
 
 


#2 koali777

koali777

    Member

  • Member
  • Pip
  • 1068 posts

Posted 10 April 2011 - 03:55 PM

Unfortunately I can't answer your actual question (although I think I asked it a year ago and heard that it DOESN'T, but I don't remember), I can commiserate with you... When I was on Risperdal (3 mg) no matter how much I exercised and ate well, I didn't lose weight. Now I didn't gain a lot because I was trying to lose, but no matter what I did, I couldn't lose. It was very frustrating...

My "Issues": Bipolar I with psychotic features; type 1 diabetes

 

My meds: Zyprexa- 10 mg twice daily; Lithium- 900 mg at night; Trileptal- 600 mg twice daily; Wellbutrin- 450 mg daily; Ritalin- 10 mg twice daily; Xanax- 0.25 mg PRN; insulin pump

 

Past antidepressants: Celexa, Zoloft, Lexapro, Pristiq, Nortriptyline, Wellbutrin SR

Past antipsychotics: Risperdal, Abilify, Seroquel, Geodon, Saphris, Latuda, Invega

Past anti-anxiety meds: Klonopin, Vistaril

Past ADD meds: Vyvanse, Strattera, Adderall XR, Adderall IR

Past sleep meds: Rozerem, Benadryl, Ambien, Restoril, Trazodone

 

 


#3 Velvet Elvis

Velvet Elvis

    The world is a hellish place, and bad writing is destroying the quality of our suffering.

  • Admin
  • 13231 posts

Posted 10 April 2011 - 04:27 PM

It's not as bad as Zyprexa and the worst of it is during the first couple months you are on it. After that carb cravings are usually the main cause of weight gain.

De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam

Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.

Buy me Stuff: Amazon Wishlist


#4 domovoi

domovoi

    quelling thrills with vodka and pills

  • Member
  • Pip
  • 381 posts

Posted 10 April 2011 - 04:48 PM

is there any medication to curve carb cravings? besides speed? i'm serious Posted Image

Edited by domovoi, 10 April 2011 - 04:48 PM.

bipolar I, GAD
aripiprazole 15, escitalopram 20, quetiapine XR 300, modafinil 200, maintenance ECT.

'I burn, I shiver,' said Jinny, 'out of this sun, into this shadow.' - Woolf, The Waves

 
 
 
 

#5 notfred

notfred

    Member

  • Member
  • Pip
  • 2431 posts

Posted 10 April 2011 - 05:08 PM

is there any medication to curve carb cravings? besides speed? i'm serious Posted Image


It depends on your definition of "speed". Provigil killed my appitite more than amphetamine. I found after a while I could eat some and that was enough. I need to drop 25 pounds, so it was a good thing.

nf

#6 danceintherain

danceintherain

    Member

  • Member
  • Pip
  • 1082 posts

Posted 10 April 2011 - 05:19 PM

I don't know how to curb the carb cravings, but i'm currently doing weight watchers and it's reversing the weight gain. slowly but surely.

eat lots of veggies or fruit and drink lots of water or diet soda/tea/plain coffee when you're having cravings. it gradually seems to work.
bipolar I ish. Used to have some ptsd-like crap, but that's resolved.

current RXs: Ativan (1 mg), Lamictal (300mg, split); WellbutrinXL (150mg); geodon (20mgs w/ food). Also levothyroxine (75 mcg), levosertralizine, and
birth control.

Past Rxs: zoloft (like a sugar pill); lexapro (hit an akathesia problem or something else nasty like that); seroquel; ambien; sonata (all worked at different points in time, just changed for different reasons); effexorXR (wonderful for helping to yank me out of an episode; stopped after a few years b/c it seemed to be causing some agitation).

#7 klingon001

klingon001

    Member

  • Member
  • Pip
  • 889 posts

Posted 10 April 2011 - 05:24 PM

I think it would effect metabolism. I've only tried Abilify and Geodon, and I've gained on both of those supposedly "weight neutral" drugs...well at least I got some Adderall to balance things out a bit.

Oh yeah, I did try Zyprexa too. That was obviously the worst in terms of weight gain.

Edited by alienonite, 10 April 2011 - 05:25 PM.


#8 AnneMarie

AnneMarie

    Member

  • Member
  • Pip
  • 4644 posts

Posted 10 April 2011 - 06:59 PM

I am having a very difficult time losing weight on Risperdal, but I have lost a few pounds... very few, but still something. It does effect your metabolism, but for me, no where near Depakote or even Seroquel.


Bipolar I and ADD






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.